Hi there. I'm hoping someone on this forum has been through what I'm going through now and can give me some advice. I've been taking Diazepam for about two months to counter anxiety. I started off taking 2mg pills up to three times a day then also started taking 5mg pills to get to sleep at night. The things is Diazepam is addictive and your body builds up a tolerence to it, so I found myself waking up in the night and needing to take a 2mg pill to get back to sleep. I knew this was counterproductive, so I've made a big effort the last few weeks to reduce the amount I'm taking.
The problem is I'm now suffering withdrawal symptoms such as disturbed sleep, depression and anxiety - exactly the things I started taking the stuff to avoid! It's really unpleasent to go through. It's making me feel really horrible, because on top of the OCD and intrusive thoughts I now have to deal with this. I feel like I need a definite plan in place for how I will reduce the Diazepam utill I'm totally off it, but I'm not really sure what that plan should be.
I know I have to stop because I'm using it as a safety behaviour to avoid being anxious in certain situations. I'm not giving myself a chance to see if I can cope or develop ways of coping. The thing is, not taking it may well increase my anxiety in these situations and also I think I might start feelig more anxious anyway just because I'll be expecting it, if that makes sense.
If anyone has been through this or something similar and can give me some advice, I'd really appreciate it. Obviously, I've got my GP, therapist etc I can talk to but it would be really great to hear from someone who's actually been through it.